Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 95, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 30, 2006, 4:09 PM EDT for Steuben County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2006, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 30, 2006, 4:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:50 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 30, 3:50 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 350 PM EDT FRI JUN 30 2006 .SHORT TERM (TONIGHT - SUNDAY)... TONIGHT...H5 SHORT WAVE PRODUCING SCATTERED CONVECTION ACROSS TWIN TIERS ATTM WITH ISOLATED ACTIVITY OVER NRN/SRN PTN OF CWA. ACTIVITY WILL PERSIST THROUGH EARLY EVENING THEN DIMINISH AS SHORT WAVE MOVES EAST AND DIURNAL HEATING ENDS. SKIES OVERNIGHT WILL BECOME MAINLY CLEAR AND WITH SATURATED SOILS EXPECT DENSE VALLEY FOG TO FORM AFTER MIDNIGHT. SATURDAY...UPPER LEVEL HEIGHTS RISE AND FLOW BECOMES ZONAL. AT THE SURFACE, A SOUTHWEST FLOW DEVELOPS WITH SFC LOW PRESSURE OVER THE GREAT LAKES AND SFC HIGH PRESSURE OFF THE MID ATLANTIC COAST. WITH T85 RISING TO 14/15C MAX TEMPS WILL REACH LOW/MID 80S MOST PLACES. DUE TO RISING HEIGHTS, SOUTHWEST SFC FLOW AND NO APPARENT MID LEVEL SHORT WAVES WILL GO WITH PARTLY SUNNY SKIES AND DRY. SATURDAY NIGHT...SFC LOW PRESSURE MOVES ACROSS NEARBY SOUTHERN ONTARIO AND IS ASSOCIATED WITH DECENT MID LEVEL SHORT WAVE AND SPEED MAX. BOTH WRF/GFS IN FAIR AGREEMENT WITH SYSTEM INDICATING BEST CHANCES FOR PRECIP ACROSS NRN PTN OF CWA AFTER MIDNIGHT AND NEARLY DRY FAR SE. AFTER MIDNIGHT WILL RAISE POPS TO LIKELY CATEGORY FROM THE EASTERN FINGER LAKES REGION EAST TO MOHAWK VALLEY, REST OF CWA CHC POPS. SUNDAY...SUNDAY MORNING SFC TROF MOVES ACROSS CWA AS LOW MOVES INTO SOUTHERN QUEBEC. BEST CHANCES FOR ACTIVITY APPEARS DURING THE MORNING WITH FRONTAL LIFT AND MOISTURE AXIS. AT THIS TIME WILL COVER ENTIRE PERIOD WITH CHC POPS AND REFINE AFTER SUBSEQUENT MODEL RUNS. THE AFTERNOON MAY BE DRY WITH A BREEZY W/NW FLOW AND DRY AIR ADVECTION. TEMPS AGAIN WILL BE IN THE LOW/MID 80S WITH T85 AROUND 15C. RRM && .AVIATION (30/18Z TO 01/18Z)... VFR CONDS ACROSS MOST SITES THRU EARLY MORNING...WITH SCT-BKN CIGS ARND 5000FT. FEW SHRAS AT KBGM/KITH BTWN 18-19Z...WITH WIDELY SCTD THUNDER ACROSS NORTHERN SITES. CUMULUS DIMINISHES AFTER 01Z...WITH ONLY HIGH CIRRUS AT 15KFT EXPECTED OVERNIGHT. MVFR VSBYS EXPECTED AT KUCA/KITH/KBGM/KAVP AFTER 08Z. KELM WILL EXPERIENCE IFR VSBYS DOWN TO 1/2SM BTWN 05-120Z BEFORE GRADUALLY IMPROVING TO MVFR. WINDS BECOME LGT/VRB TONIGHT...INCREASING OUT OF THE SW ARND 10KTS AFTER 14Z. -PB && .LONG RANGE (SUN NIGHT-FRIDAY)... MODELS DIFFER ON SOLN FOR 00Z MON-00Z TUE TIME PERIOD. WRF INDICATES FAIRLY DRY CONDS SUN NIGHT BEHIND FRONTAL BOUNDARY. STRONG WAVE RIDING THRU IN ZONAL FLOW...COMBINED WITH LLJ BEING ADVERTISED COULD BE FORERUNNER OF POSSIBLE MCS DEVELOPMENT TO OUR WEST SUN NIGHT BEFORE MOVING INTO FA. GFS INDICATES PLENTY OF WAVES AND A WET PERIOD DURING THIS TIME. HAVE CHANGED LITTLE TO FIRST 24 HR PERIOD OF LONG RANGE DUE TO SUCH UNCERTAINTY. MODELS IN A LITTLE BETTER AGREEMENT TUE-FRI...WITH GFS/ECMWF/CANADIAN GEM BRINGING SFC FRONT THRU WED NIGHT AND ASSOC H5 TROF ON THUR. RIDGING BEGINS MOVING IN ON THUR...BRINGING AN END TO CHC POPS FOR THE TIME BEING. HAVE GONE WITH HPC TEMPS FOR THE PERIOD. -PB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...RIVER FLOOD WARNINGS CONTINUE ON THE SUSQUEHANNA AND CHENANGO RIVERS. .PA...RIVER FLOOD WARNINGS CONTINUE ON THE NORTH BRANCH OF THE SUSQUEHANNA. &&
Hazardous weather outlook, Jun 30, 3:48 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 348 AM EDT FRI JUN 30 2006 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-010800- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 348 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL... ESPECIALLY IN NEW YORK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS. SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF MORE THAN ONE INCH. NYZ009-015>018-022>025-036-037-044-010800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 348 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF MORE THAN ONE INCH.
In the hours before
Special weather statement, Jun 30, 12:53 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1253 PM EDT FRI JUN 30 2006 NYZ009-301800- NORTHERN ONEIDA NY- 1253 PM EDT FRI JUN 30 2006 * AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR ALDER CREEK...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HINCKLEY AT 100 PM EDT...
Special weather statement, Jun 30, 2:25 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 225 PM EDT FRI JUN 30 2006 NYZ055-301900- TIOGA NY- 225 PM EDT FRI JUN 30 2006 * AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR CANDOR...AND MOVING SOUTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CATATONK AND WELTONVILLE AT 235 PM EDT... LOUNSBERRY AND TIOGA CENTER AT 240 PM EDT... OWEGO AT 245 PM EDT... FOSTER AT 255 PM EDT... APALACHIN AND CAMPVILLE AT 300 PM EDT... SEEK SHELTER IF YOU ARE IN THE PATH OF THIS STORM.
Special weather statement, Jun 30, 2:50 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT FRI JUN 30 2006 NYZ055-056-PAZ039-301915- TIOGA NY-BROOME NY-SUSQUEHANNA PA- 250 PM EDT FRI JUN 30 2006 * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. THIS STORM WAS LOCATED NEAR APALACHIN...AND MOVING SOUTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VESTAL AND ENDICOTT AT 255 PM EDT... VESTAL CENTER AND JOHNSON CITY AT 300 PM EDT... BINGHAMTON AT 305 PM EDT... BRACKNEY AND WYOANNA AT 315 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 30, 3:23 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 PM EDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL OWEGO 42.10N 76.26W
06/30/2006 E0.88 INCH TIOGA NY PUBLIC
&&
DJPSpecial weather statement, Jun 30, 3:57 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 357 PM EDT FRI JUN 30 2006 NYZ055-056-302030- TIOGA NY-BROOME NY- 357 PM EDT FRI JUN 30 2006 * AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR NEWARK VALLEY... AND MOVING SOUTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FOSTER AND MAINE AT 405 PM EDT... WEST CORNERS AND UNION CENTER AT 410 PM EDT... ENDWELL AND VESTAL AT 415 PM EDT... JOHNSON CITY AND VESTAL CENTER AT 420 PM EDT... BINGHAMTON AND PORT DICKINSON AT 425 PM EDT... CONKLIN AND KIRKWOOD AT 430 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 30, 4:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 PM EDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL OWEGO 42.10N 76.26W
06/30/2006 E0.88 INCH TIOGA NY PUBLIC
0330 PM TSTM WND DMG NEW MILFORD 41.88N 75.73W
06/30/2006 SUSQUEHANNA PA PUBLIC
TREES DOWN
&&
DJPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:32 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 43 min |
| Jun 29, 9:17 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 13 min |
| Jun 30, 2:33 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 27 min |
| Jun 30, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 27 min |
| Jun 30, 4:13 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 47 min |
| Jun 30, 3:02 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 28 min |
| Jun 30, 3:30 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 45 min |
| Jun 30, 5:48 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 27 min |
| Jun 30, 6:42 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 33 min |
| Jun 30, 7:03 PM EDT | Severe Thunderstorm Warning | BGM | Wyoming | 57 min |
| Jun 30, 7:14 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 31 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.